I am going to have a CT scan next week on my kidneys and there's a small chance I may need the CT scan with contrast dye. I had an allergic reaction to the dye years ago. It wasn't serious, just a few hives on my face and I felt fine. I was told that the allergic reactions can get worse so to make sure it's on my record.
Several years ago, I had an abdominal test, can't remember name but not CT Scan with contrast. They put the benydryl in the IV line, the test was short, but about five minutes later I had about the worse RLS symptoms I've ever had. I was literally screaming for the ER staff to give me something to help. I finally got a large dose of IV Ativan and one minute later I was fine. Unbelievable!
If I need to have the contrast, is there something that can prevent this from happening. Would something like steroids help if I cant take the benadryl?
Any imput is appreciated. I would think this has happened to others.
Thanks in advance.